| Model Number |
3504305M |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
12/27/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: na.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female who underwent an unspecified breast reconstruction surgery with a mentor tissue expander, exp rnd remote 400cc breast implant experienced unknown sided deflation post procedure.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation completed on aug 07 , 2023: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak test, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the exp rnd remote 400cc tissue expander.Leak testing was performed in accordance with mentor's procedures.Findings revealed a tear on the union between the shell and patch.Based on the current information, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of tissue expanders include but are not limited to the following events: fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.According to the manufacturing investigation, the process controls and data records collected for the complaint are within specification.This product complaint is not able to be confirmed as a manufacturing defect.Manufacturer¿s reference number: (b)(4) follow up 1 missed reporting that the implant was removed on an unknown date.Reason for device explant and/or reoperation: deflation.